Alert archive / Virginia / River Flood Warnings in 2016
River Flood Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Feb 5, 2016, 7:52 AM EST for Southampton County, Virginia. It took effect at Feb 6, 2016, 10:00 AM EST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 7:52 AM EST (12:52 UTC)
- In effect from
- Feb 6, 2016, 10:00 AM EST
- Expired
- Feb 11, 2016, 2:24 AM EST
- In force
- 5 days
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Southampton County, VA
The radar
The Norfolk radar (KAKQ), 31 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nottoway River near Sebrell (SEBV2). The gauge peaked at 17.97 ft at Feb 8, 2016, 4:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02047000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 7:04 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 5, 7:04 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 AM EST FRI FEB 5 2016
.SYNOPSIS...
LOW PRESSURE TRACKS NORTHEAST OFF THE MID ATLANTIC COAST TODAY.
HIGH PRESSURE THEN BUILDS INTO THE AREA THROUGH THE WEEKEND.
ANOTHER LOW PRESSURE SYSTEM MOVES OFF THE SOUTHEAST COAST SUNDAY
AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER WX ADVSRY CONTINUES AS PLANNED OVER THE NRN NECK AND LWR MD
ERN SHORE FOR SNOW ACCUMULATIONS UP TO 1-2 INCHES PSBL. LATEST SFC
ANALYSIS SHOWS 1010 MB LO PRES JUST OFF THE NC CST WITH 1030 MB HI
PRES CENTERED OVER THE LWR MS VALLEY. LIFT ASSOCIATED WITH AN
APPROACHING VERY STRONG MID-LEVEL SHORTWAVE TROF AND RIGHT
ENTRANCE REGION OF AN UPR-LEVEL JET STREAK HAVE ALLOWED FOR PCPN
TO CONTINUE ACROSS THE AREA ERLY THIS MORNG...WITH IT HEAVIEST NR
THE CST WHERE UP TO AN ADDITIONAL INCH IS PSBL TDA. AS FOR
PTYPE...CRASHING TEMPS ALOFT HAVE ALLOWED RAIN TO START MIXING
WITH SNOW FOR AREAS NEAR/N OF RIC. THIS MIXING WITH SNOW SHOULD
CONTINUE FOR THE REMAINDER OF THE MORNG EWRD TOWARDS THE LWR MD
ERN SHORE. MAIN ISSUE IS A STILL WARM BNDRY LAYER/SFC TEMPS IN THE
MID/UPR 30S...WHICH WITHOUT HEAVIER PCPN MAY FAIL TO GET DOWN TO
FREEZING MOST AREAS. PREVIOUS FORECAST OF UP TO 1-2 INCHES FOR
AREAS MAINLY IN THE ADVSRY AREA REMAINS ON TRACK...WITH
ACCUMULATIONS EXPECTED TO PRIMARILY BE ON GRASS/NON-PAVED SFCS.
WILL CONTINUE TO MONITOR HRLY TRENDS BUT AS OF 4AM THE PCPN IS
ALREADY STARTING TO BREAK UP OVER WRN PORTIONS OF THE FA. PLAIN
RAIN EXPECTED FOR S/SE PORTIONS OF THE FA. THE PCPN ENDS FM W TO E
THRU THIS MORNG...WITH ALL AREAS DRY BY LATE MORNG/MIDDAY. HI
TEMPS ONLY REACH THE MID 40S THIS AFTN UNDER STRONG CAA AND
DECREASING CLOUDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
HIGH PRES OVER THE TN VLLY TNGT BUILDS EAST OVR THE MID ATLNTC
RGN SAT AND SAT NITE. MEANWHILE...A CSTL TROF DVLPS INVOF GULF
STREAM. DRY AND SEASONABLE CONDITIONS XPCTD THRU ERLY SUN. LOWS
TNGT M20S-L30S. HIGHS SAT 45-50. LOWS SAT NITE U20S-M30S.
S/W ENRGY WILL SPAWN YET ANTHR LOW PRS SYSTM OFF THE SERN US COAST
SAT NITE WITH THIS SYSTM PROGGED TO LIFT NE WELL OFFSHORE SUN.
MODELS KEEP ANY SGNFCNT MSTR WITH THIS SYSTM SOUTH OF THE ALBEMARLE
SND WITH JUST SOME LIGHT PCPN SNEAKING ITS WAY UP THE COAST ALONG
THE NRN OUTER BANKS AND SERN VA. WILL MAINTAIN LOW CHC POPS (RAIN)
ALONG THE CNTYS THAT BORDER ALBEMARLE SND WITH A BUFFER ZONE OF
SLGHT CHC POPS UP TO AND INCLUDING THE TIDEWATER AREA. OTW...PT
SUNNY WEST TO MSTLY CLDY EAST. COOLER ALONG THE COAST
(M-U40S)...WARMER INLAND (U40S-L50S).
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A SERIES OF UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE NORTHERN
STATES NEXT WEEK RESULTING IN UNSETTLED CONDITIONS AND BELOW NORMAL
TEMPERATURES. ARCTIC AIR WILL REMAIN WELL TO THE NORTH SO DAYTIME
TEMPERATURES WILL CONTINUE ABOVE FREEZING.
PRECIPITATION OVER SE VA/NE NC ASSOCIATED WITH A DEPARTING SURFACE
LOW OFF THE COAST WILL END SUNDAY EVENING. AN UPPER LEVEL LOW WILL
DIG SOUTH THROUGH THE OHIO VALLEY AND INTO THE MID ATLANTIC STATES
TUESDAY. DUE TO COLD AIR ALOFT WITH THE UPPER LOW...EXPECT THE
PCPN TO BE SHOWERY IN NATURE. A MIXTURE OF RAIN AND SNOW IS
INDICATED ALONG AND TO THE WEST OF INTERSTATE 95 EVEN WITH
TEMPERATURES IN THE MID TO UPR 30S. PCPN SHOULD BE MAINLY RAIN
CLOSER TO THE COAST ON TUESDAY. AS PCPN ENDS FROM THE WEST TUESDAY
NIGHT...PCPN SHOULD TURN TO SNOW TOWARD THE COAST AS COLDER AIR
MOVES IN. HIGH PRESSURE BUILDS FROM THE W/SW WEDNESDAY AND
THURSDAY WITH DRY AND COOLER WEATHER EXPECTED.
HIGH TEMPERATURES IN THE MID TO UPR 40S MONDAY WILL LOWER TO THE
LOWER 40S BY WEDNESDAY AND THURSDAY. LOWS ARE FORECAST FROM 30 TO
35 MONDAY AND TUESDAY MORNING AND IN THE 20S WEDNESDAY AND
THURSDAY MORNING.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
IFR (LCL MVFR) ACROSS AREA TERMINALS THIS MORNING WITH PCPN
TAPERING OFF OVER THE NEXT 2-3 HRS FROM SW TO NE. SNOW ENDING OVER
THE NEXT HR AT RIC...WITH PL/SN AT PHF/ORF...SN AT SBY (RASN AT
ECG). CONDITIONS SLOWLY IMPROVE FROM 14Z ON, WITH CONDS IMPROVING
TO VFR BY LATE MORNING AND THRU THE AFTN. NNW WINDS REMAIN GUSTY
TODAY...IN THE 20-30KT RANGE LATE MORN/ERY AFTN BEFORE WINDS
DIMINISH QUICKLY FROM MID AFTN INTO EARLY EVENING.
OUTLOOK...MAINLY VFR AND DRY WEATHER ARE EXPECTED LATE TONIGHT
AND SATURDAY. THERE WILL BE A CHC FOR RAIN LATE SUNDAY AND SUNDAY
EVENING AT ORF/ECG WITH ANOTHER PERIOD OF SUB-VFR CONDITIONS PSBL.
MORE PCPN DEVELOPS BY LATE MONDAY AND TUESDAY WITH MIXED RAIN AND
SNOW AT RIC/SBY AND MAINLY RAIN SE TERMINALS. MARGINAL MVFR AND
BRIEF PDS OF IFR WILL BE PSBL.
&&
.MARINE...
LATEST WX ANALYSIS REVEALS ~1008MB SFC LOW PRESSURE MOVING NNE
ALONG THE FRONTAL ZONE OVER THE COASTAL CAROLINAS. MEANWHILE, COLD
HIGH PRESSURE CONTINUES TO BUILD TO THE WEST, WITH SHARPENING
PRESSURE GRADIENT ALLOWING FOR STRONG/HIGH END SCA WINDS AT 08Z,
WITH A PERIOD OF GUSTS TO GALE FORCE EXPECTED OVER THE COASTAL
WATERS, CHES BAY AND CURRITUCK SOUND (GALE WARNINGS CONTINUE OVER
THESE AREAS UNTIL MIDDAY). THE LOW WILL CONTINUE TO DEEPEN RAPIDLY
AS IT SLOWLY TRACKS NE ALONG THE STALLED FRONT EARLY THIS
MORNING...EVENTUALLY EJECTING NE TOWARD ATLANTIC CANADA BY AFTN
THROUGH EARLY THIS EVENING. PRESSURE GRADIENT SLACKENS QUICKLY
DURING THIS PERIOD, AS THE LOW DEPARTS AND HIGH PRESSURE BUILDS IN
FROM THE W-SW. WINDS WILL AVERAGE 20-30KT (15-25KT ERN VA RIVERS)
THIS MORNING...DIMINISHING TO 10-15 KT BY EARLY THIS EVENING AND
AOB 10KT LATE TNGT. GALE WARNINGS WILL LIKELY NEED TO BE REPLACED
BY SCA BRIEFLY THIS AFTERNOON OVER THE BAY AND SOUND BEFORE SUB-
SCA CONDS RETURN THIS EVENING.
SEAS AVERAGE 5-7FT NRN COASTAL WATERS AND 6-10FT SRN COASTAL
WATERS EARLY THIS MORNING BEFORE SLOWLY SUBSIDING THIS AFTN AND
TONIGHT. EVEN AFTER GALES CAN BE LOWERED, SCA MAINLY FOR HAZARDOUS
SEAS WL LKLY BE NEEDED AS SEAS TAKE SEVERAL HOURS TO DROP BELOW
5FT, ESPECIALLY SRN ZONES, WHICH COULD REMAIN AOA 5FT UNTIL SAT
MORNING. WAVES ON CHES BAY AVERAGE 4-5FT THIS MORNING...BEFORE
SUBSIDING TO 2-4 FT THIS AFTN. WAVES MAY REACH UP TO 6FT IN THE
LOWER CHES BAY FROM AROUND SUNRISE THRU MID MORNING.
WINDS REMAIN LIGHT SAT/SAT NIGHT AS HIGH PRESSURE SLIDES OVERHEAD
AND THEN OFFSHORE BY SAT NIGHT. ANOTHER ROUND OF SCA TO GALE
FORCE IMPACTS MAY BE POSSIBLE AGAIN SUN/SUN NIGHT, AS LOW PRESSURE
DEVELOPS OVER THE SE CONUS AND LIFTS IN OUR DIRECTION ON SUNDAY.
SEAS EXPECTED TO BUILD TO 5-10FT SRN COASTAL WATERS AND 5-7FT NRN
COASTAL WATERS DURING THIS TIMEFRAME. WAVES ON CHES BAY SHOULD
AVERAGE 3-4FT WITH UP TO 4-5FT IN THE MOUTH OF CHES BAY SUN NIGHT.
&&
.HYDROLOGY...
RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE CASHIE AT WINDSOR.
WARNINGS CONTINUE FOR RICHMOND/WESTHAM AND THE MEHERRIN AT
LAWRENCEVILLE DUE TO THE RUNOFF FROM THE RECENT HEAVY RAINFALL.
SEE FLSAKQ FOR DETAILS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MDZ021>025.
NC...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
VAZ075>078.
MARINE...GALE WARNING UNTIL NOON EST TODAY FOR ANZ633-650-652-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ635>637.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ630>632-634.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ638.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS/MPR
LONG TERM...LSA
AVIATION...MAM/DAP
MARINE...MAM
HYDROLOGY...Hazardous weather outlook, Feb 5, 3:55 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 355 AM EST FRI FEB 5 2016 VAZ048-062-064-069-081>086-090-099-509>522-060900- FLUVANNA-GOOCHLAND-CAROLINE-POWHATAN-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-ACCOMACK- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 355 AM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. EXPECT A RAIN AND WET SNOW MIX THIS MORNING. UP TO AN INCH OF ACCUMULATION IS POSSIBLE...MAINLY ON GRASSY AND NON-PAVED SURFACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075>078-060900- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- 355 AM EST FRI FEB 5 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-060900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 355 AM EST FRI FEB 5 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ060-061-065>068-079-080-087>089-092-093- 095>098-100-523>525-060900- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE- GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 355 AM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:52 AM EST | River Flood Warning | AKQ | Sussex | 25 hr |
| Feb 5, 10:57 AM EST | River Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 4 days |
| Feb 5, 4:43 PM EST | Gale Watch | AKQ | 23 hr | |
| Feb 5, 6:27 AM EST | River Flood Warning | AKQ | Bertie | 3 days |
Nearby
River Flood Warnings in Virginia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.